Fake Valium 'putting kids in hospital'
12:00pm Friday 14th August 2009 in News
POLICE in the Swansea Valley have issued a serious warning about the circulation of a hazardous batch of drugs in the area.
Officers have urged residents to be on guard after a string of youngsters caught with valium tablets suffered adverse side effects and had to be transferred from custody to hospital.
Acting Chief Inspector Karl Eenmaa, of Neath Port Talbot Police, said: “Our intelligence suggests that the supply of these Valium (diazepam) tablets is plentiful at the moment.
“We are seeing people, especially youngsters, displaying serious side effects and requiring hospital treatment.
“After taking these tablets they cannot remember where they have been or what they have done.
“The police are working with partners to spread the message that these tablets are a serious health risk.
“I would urge anyone offered or in possession of a suspect blue Valium tablet not to take it, but destroy it or hand it in to the police.
“We are working to identify the source of these tablets and will target the individuals who are involved in their supply.
“I would ask members of the community if they have information regarding who is supplying these tablets to contact the police.”
Anyone with information is asked to contact Neath Port Talbot Police on 01792 456999 or Crimestoppers anonymously on 0800 555 111.
Comments are closed on this article.